Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 545, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2003, 6:25 PM CDT for Lawrence County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 26, 2003, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 262325 SVRSGF MOC109-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MISSOURI * UNTIL 730 PM CDT. * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MILLER TO MONETT TO VERONA. THE THUNDERSTORMS WERE NEARLY STATIONARY. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF... LAWRENCE COUNTY. THE TOWNS OF FREISTATT...HOBERG...STOTTS CITY AND RED OAK ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3728 9406 3695 9407 3693 9365 3729 9379 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT TUE AUG 26 2003 .DISCUSSION... MAIN PROBLEMS THIS PACKAGE WILL BE TEMPERATURES AND CHANCES FOR DIURNAL SHOWERS IN NEAR TERM...AND THEN MOVEMENT OF COLD FRONT AT END OF NEAR TERM INTO EXTENDED WITH INCREASED CHANCES FOR PRECIPITATION. MODELS ARE IN GENERAL AGREEMENT IN TRANSITION OF UPPER AIR PATTERN WITH 500MB RIDGE OVER SRN HALF OF U.S. AND N INTO ROCKY MOUTAINS BREAKING DOWN BY 48HRS WITH MAIN BAND OF WESTERLIES MOVING S ACROSS NORTHERN TIER STATES. SERIES OF S/WVS ACROSS CENTRAL U.S WILL ALLOW COLD FRONT TO PENETRATE AS FAR S AS MO-AR BORDER RGN BY FRIDAY EVENING AS SURFACE HIGH PRESSURE BUILDS INTO N CENTRAL STATES. PWS INCREASE ACROSS FA TO NEAR 2 IN. BY 00Z WED AND VISIBLE SAT PIX SHOWING CU DEVELOPMENT OVER REGION AND ISOLATED AFTN TSRA OVER OZARKS POSSIBLE. MODEL TEMPS IN GOOD AGREEMENT IN NEAR TERM AND MADE ONLY SLIGHT TWEAKS. WILL KEEP HEAT ADVSY GOING IN NORTHERN AND WESTERN ZONES PER PREVIOUS FORECASTS AS MAXES BOTH WED AND THU SHOULD BE WARM ENOUGH WITH INCREASING RH TO MEET CRITERIA. WITH COLD FRONT MOVING INTO SOUTHERN FA AND STALLING OVER WEEKEND HAVE EXTENDED POPS THROUGH SATURDAY. LOWERED MAX TEMPS FOR FRIDAY DUE TO INCREASED CLOUDS AND PRECIPITATION. THINK GFS OVERDOING QPF FOR WEEKEND BUT WAVE FORMING ON FRONT WILL KEEP CHANCES FOR PRECIPITATION OVER REGION THROUGH SATURDAY NIGHT. MRF BRINGS COOL CANADIAN HIGH PRESSURE DOWN INTO CENTRAL PLAINS BY SUNDAY WITH WELCOME BREAK IN HEAT. TEMPS SHOULD BE BELOW NORMAL FROM LATE WEEKEND THROUGH END OF EXTENDED. && .SGF... MO...HEAT ADVISORY THROUGH THURSDAY NORTH & WEST OF THE OZARK PLATEAU. KS...HEAT ADVISORY THROUGH THURSDAY. LSX/WDB
Hazardous weather outlook, Aug 26, 1:30 PM CDT, 4 hours 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
HEAT INDICES RANGING FROM 105 TO 110 DEGREES.
ISOLATED THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
HEAT: ALONG THE KANSAS AND MISSOURI BORDER AND INTO CENTRAL
MISSOURI THIS AFTERNOON.
THUNDERSTORMS: AREAWIDE THROUGH 900 PM.
DISCUSSION:
ONCE AGAIN...AFTERNOON HIGHS WILL RANGE FROM 98 TO 103 DEGREES
ALONG AND NORTHWEST OF A LINE FROM ANDERSON TO GREENFIELD TO
HERMITAGE TO VICHY. THE INTENSE HEAT COMBINED WITH MODEST HUMIDITY
VALUES WILL RAISE HEAT INDICES TO 105 TO 110 DEGREES THIS
AFTERNOON.
THE INTENSE HEAT IN CONJUNCTION WITH INCREASING UPPER LEVEL
MOISTURE WILL LEAD TO AN UNSTABLE ATMOSPHERE THIS AFTERNOON.
IN RESPONSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND LINGER INTO THE EVENING HOURS.
A FEW OF THESE STORMS MAY ACQUIRE SEVERE CHARACTERISTICS...
IN THE FORM OF STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON
WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE
CONTAINING STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING.
ON WEDNESDAY AND THURSDAY AFTERNOONS...THE HEAT WILL CONTINUE TO
BE A CONCERN WITH HEAT INDICES RANGING FROM 105 TO 110 OVER
EXTREME SOUTHEAST KANSAS AND INTO CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE PULSE LIKE NATURE OF THE EXPECTED STORMS THIS
AFTERNOON...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
TERRYIn the hours before
Local storm report, Aug 26, 3:59 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM AVA MO WIND DAMAGE
08/26/03 DOUGLAS POWERLINES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Aug 26, 4:40 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM AVA MO .75 INCH HAIL
08/26/03 DOUGLAS REPORT RECEIVED AT 405
PM. REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0432 PM 2 S POWELL MO WIND DAMAGE
08/26/03 MCDONALD NUMEROUS TREES DOWN.
REPORTED BY SHERIFFS
OFFICE.Local storm report, Aug 26, 6:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 N HIGHLANDVILLE MO .75 INCH HAIL
08/26/03 CHRISTIAN REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
| Aug 26, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 63 min |
| Aug 26, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 60 min |
| Aug 26, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 51 min |
| Aug 26, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 66 min |
| Aug 26, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 66 min |
| Aug 26, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 42 min |
| Aug 26, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.